MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; PROSTHESIS, RIB REPLACEMENT

SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; PROSTHESIS, RIB REPLACEMENT
Catalog Number 72203981
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon insertion the anchor shredded it's thread.After which the surgeon determined that the bone quality was very hard and possibly the issue cause.They used a threaded tap for the second anchor and had no issues.The biggest concern was the fragments of peek left behind on this anchor, which the surgeon cleaned up.No patient injury or significant delay were reported.No additional bone hole was necessary.
 
Additional Manufacturer Narrative
One 72203981 healicoil pk 4.5mm suture anchor used for treatment, was not returned for evaluation.Due to product unavailability, the complaint could not be visually evaluated.If objective evidence, relevant information, packaging or product becomes available, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1.Damaged or use of other than recommended prep instrument size or types.2.Pressure or excess torque applied.3.Inadequate bone quality resulting in anchor pullout or loss of fixation.4.Unexpected bone condition/density.5.Breakage and damage can occur due to use of sharp instruments to manage or control the suture.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Breakage of the suture anchors can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.Recommended prep instrument for the 4.5mm anchor used on normal bone condition is a 3.8mm tapered awl.Product met specifications upon release to distribution.Complaint history review found no other report for this lot.

Brand Name
HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8690869
Report Number1219602-2019-00683
Device Sequence Number11374161
Product Code MDI
UDI-Device Identifier00885554032123
UDI-Public00885554032123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203981
Device Lot Number2021404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1